Childhood Diseases

Posted by: Megan | 2010-10-12


Rash and fever after measles injection

My 10 month old baby had her measles (MMR) injection 11 days ago. 2 to 3 days ago she had a fever, and I gave her ponstan / panado which brought it down. The fever is gone now, but she has a rash over her tummy &  back. I have heard that a rash can occur after the injection, but I was worried because a little girl at her creche apparently has rubella. My daughter has no symptoms, is eating well, playful and happy. Do you think the rash could just be a reaction to the injection ? or should I take her to the doctor to be checked for rubella ?

Expert's Reply



This does sound like a very mild form of measles which can occasionally happen when a child is given the MMR. This should clear up within 2 or 3 days. If it does not clear please take her to see a doctor.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Purple | 2010-10-13

They get a very high temperature with rubella and are quite miserable for a day and then you see the rash, and its is bumps that you can feel if you touch it.

Reply to Purple

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.